MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB LEKSELL STEREOTACTIC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA INSTRUMENT AB LEKSELL STEREOTACTIC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1002136
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
The customer reported that the headframe shifted during treatment.
 
Additional Manufacturer Narrative
G1-2 contact office - address updated.H6.Coding added.The investigation was completed by conducting a thorough evaluation of the reported information.It was reported that the headframe shifted during treatment and there was a mistreatment to a patient.Elekta visited the site and examined all fixation posts and screws which appeared to be in order.There is nothing that indicates that there is a malfunction to the g-frame itself.The frame is fixated towards various sizes, shapes and rigidity of the skull.The user should always ensure that the fixation is rigid enough to proceed with the treatment by performing a tug test and to ensure that the patient is monitored during the entire treatment.The root cause is not known.A possible cause could be that the g-frame has not been firmly attached to the skull of the patient, in combination with severe movement of the patient during gamma knife treatment.The information provided in leksell stereotactic system® instructions for use states that the user should ensure secure fixation and to check the fixation with a tug test together with warnings.This information is judged to be sufficient for proper handling of the device.

Brand Name
LEKSELL STEREOTACTIC SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW  SE103 93
MDR Report Key9932583
Report Number9612186-2020-00004
Device Sequence Number2461908
Product Code HAW
UDI-Device Identifier07340048305075
UDI-Public07340048305075
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152558
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1002136
Device Lot Number6200
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date04/07/2020
Supplement Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1